BBC Presenter died from complications of AstraZeneca vaccine
BBC Radio Newcastle presenter Lisa Shaw died due to complications from the AstraZeneca Covid vaccine, a coroner has ruled.
Shaw died in May after developing headaches a week after getting her first Covid vaccine.
The coroner Karen Dilks heard Ms Shaw, 44, suffered blood clots in the brain which ultimately led to her death.
The inquest heard the condition linked to the AstraZeneca vaccine was very rare.
The coroner said: “Lisa died due to complications of an AstraZeneca Covid vaccination.”
Ms Dilks said Ms Shaw was previously fit and well but concluded that it was “clearly established” that her death was due to a very rare “vaccine-induced thrombotic thrombocytopenia”, a condition that leads to swelling and bleeding of the brain.
The mother of one received her first jab on 29 April. On 13 May she was taken to hospital after having a headache for several days.
Dr John Holmes, who treated her, said she had complained of “severe headache shooting and stabbing” across her forehead and behind her eyes.
Tests were carried out and blood clots were found in her brain.
Dr Christopher Johnson said Ms Shaw had been conscious for several days and had been treated for the clots with drugs which seemed to be successful.
But on the evening of 16 May, the headaches were worse and she had difficulty speaking.
Ms Shaw had suffered a haemorrhage in the brain and her condition continued to worsen. Doctors removed part of her skull to try and relieve the pressure inside her head.
But her condition worsened and despite more surgery and treatments, she died on 21 May.
The UK medical regulator said there have been 332 reported cases and 58 reported deaths – after nearly 35 million doses of the AstraZeneca vaccine in the UK.
FOLLOW US ON SOCIAL MEDIA AND SHARE WTX NEWS WITH YOUR FRIENDS AND FAMILY:
Facebook – Please like our page
Twitter – Twitter updates available in English and Arabic. Please follow us and we would love to hear from you
Instagram – Follow our pages in English and ArabicLeave a comment